MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3434B100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Dyspnea (1816); Hemothorax (1896); Pleural Effusion (2010); Rupture (2208)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The main component of the system.Other relevant device(s) are: product id: vamc3434c100tu, serial/lot (b)(4), ubd: 02-mar-2017, (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 96 mm saccular thoracic aortic aneurysm.It was reported that the patient had presented emergently approximately 3 years post index procedure and ct showed hemothorax and a large pleural effusion but no evidence of endoleak.A thoracocentesis was performed and 1 litre of bloody fluid was removed from the left chest.An aortic angiogram was then performed, which showed a clear endoleak.The physician noted that the endoleak is believed to be a type iii (subtype unknown) and that an aortic rupture had also occurred.Intervention was performed with the implantation of a 36x150 valiant stent graft landing 2 cm proximal to the proximal indwelling stent graft and just distal to the lowest indwelling stent graft.The entire stent graft was ballooned with a reliant balloon and final angiogram showed the endoleak was resolved.The patient recovered well post-surgery.As per the physician, the cause of the event was due to a type iii endoleak.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact type and cause of endoleak leading to the ruptured taa could not be determined from the films provided.It is possible that the endoleak observed was a type iii fabric endoleak; however, no clear cause of a fabric tear could be seen in the returned films.The endoleak appeared to occur just below the junctional overlap, but no stent graft angulation or any obvious stent graft issues were seen near this endoleak location.A type iii junctional endoleak cannot be ruled out potentially due to lack of component diameter oversizing, but there appeared to be adequate component overlap of 5cm.A distal type ib endoleak can also not be ruled out.There was a short distal landing zone at implant (17mm), the distal (bare spring) device was implanted with the covered fabric ~1cm above the celiac artery, and there was a potential for continued disease progression.It is possible that relining the stent graft, which also extended the distal seal down to near the level of the celiac, may have resolved a potential distal type i endoleak which may not have been clearly evident on the ct¿s or angiograms.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7377009
Report Number2953200-2018-00442
Device Sequence Number1264439
Product Code MIH
UDI-Device Identifier00643169347311
UDI-Public00643169347311
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2016
Device Model NumberVAMC3434B100TU
Device Catalogue NumberVAMC3434B100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR